North Carolina, 2011Damaging Wind in North Carolina, April 26, 2011
April 26, 2011 · NWS RAH · 1 event in 1 county or zone
An upper level disturbance combined with an increasingly moist air mass to produce an isolated severe storm.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance combined with an increasingly moist air mass to produce an isolated severe storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Apr 26, 2:29 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 26, 2:29 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
329 PM EDT TUE APR 26 2011
.SYNOPSIS...
SOUTHERLY RETURN FLOW BETWEEN HIGH PRESSURE OFF THE SOUTHEAST COAST
AND A COLD FRONT OVER THE MIDWEST WILL CONTINUE TO PUMP A WARM MOIST
AIR MASS INTO THE CAROLINAS THROUGH MID WEEK. THE COLD FRONT WILL
CROSS CENTRAL NORTH CAROLINA LATE WEDNESDAY NIGHT INTO THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 250 PM TUESDAY...
THROUGH THIS EVENING: NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY
DOWNPOURS WILL CONTINUE TO PROPAGATE NORTH NORTHEASTWARD AND RESULT
IN TRAINING AND LOCALIZED FLOODING THROUGH THIS EVENING....PRIMARILY
(INITIALLY) OVER THE SOUTHEASTERN TWO THIRDS OF THE CWA. THIS
ACTIVITY APPEARS TO BE FOCUSED ON THE WESTERN PERIPHERY OF AN
OFFSHORE SUBTROPICAL MOISTURE PLUME -- CHARACTERIZED BY PRECIPITABLE
WATER VALUES BETWEEN 1.5-1.75 INCHES PER BLENDED TPW DATA -- FORCED
BY A SHALLOW TROPOPAUSE DISTURBANCE CENTERED NEAR KSAV AT 18Z. A
STABILIZING INFLUENCE PROVIDED BY A LARGE SCALE (IN LENGTH) SEA
BREEZE-ENHANCED OUTFLOW BOUNDARY FROM COASTAL GA THROUGH THE CENTRAL
CAROLINAS...IN CONJUNCTION WITH THE PASSAGE OF THE AFOREMENTIONED
TROPOPAUSE DISTURBANCE THROUGH EARLY THIS EVENING...SHOULD REDUCE
CONVECTIVE COVERAGE EAST OF THE SAID BOUNDARY LATE THIS AFTERNOON
AND THIS EVENING. MEANWHILE...COVERAGE MAY BRIEFLY INCREASE TO
SCATTERED OVER THE WESTERN NC PIEDMONT THIS AFTERNOON...BETWEEN THE
OUTFLOW BOUNDARY AND A BAND OF CONVECTION WEST OF THE YADKIN...
FORCED IN UPSLOPE FLOW AND DIFFERENTIAL HEATING ON THE EAST FACING
SLOPES OF THE MOUNTAINS.
REGARDING THE SEVERE THREAT...RELATIVELY WEAK MID LEVEL LAPSE RATES
GENERALLY 6.5 C/KM OR LESS AND WEAK DEEP LAYER BULK SHEAR (15 TO
30 KNOTS FROM EAST TO WEST) WILL REDUCE THE THREAT OF LARGE HAIL. AS
SUCH...DAMAGING WET-HYBRID MICROBURSTS MAINLY FROM PRECIPITATION
LOADING AND MID LEVEL DRY AIR ENTRAINMENT (PER DRY AIR NOTED OVER
THE WESTERN NC PIEDMONT ON WV IMAGERY AND ON 12Z PROXIMITY
SOUNDINGS) WILL BE THE PRIMARY THREAT...IN ADDITION TO THE
AFOREMENTIONED LOCALLY HEAVY DOWNPOURS. DESPITE THE LACK OF DEEP
LAYER SHEAR...MARGINALLY ADEQUATE 0-1 KM BULK SHEAR AROUND 20 KTS
AND FAVORABLY LOW LCL HEIGHTS OVER THE COASTAL PLAIN...AMIDST
MODERATE BL INSTABILITY ON THE ORDER OF 1500 J/KG...MAY PRODUCE
FLEETING AND GENERALLY WEAK LOW LEVEL CIRCULATIONS CAPABLE OF
PRODUCING A FUNNEL CLOUD OR TWO.
TONIGHT: THE PASSAGE ACROSS WESTERN NC (INCLUDING THE WESTERN NC
PIEDMONT) LATE THIS EVENING THROUGH AROUND MIDNIGHT BY AN APPARENT
MCV CURRENTLY OVER NORTHEASTERN GA...FOLLOWED BY THE PASSAGE ACROSS
ALL OF CENTRAL NC AFTER MIDNIGHT BY ANOTHER SHALLOW TROPOPAUSE
DISTURBANCE NEAR THE MS RIVER DELTA...WARRANTS A SLIGHT CHANCE OF
SHOWERS IN THOSE AREAS AND AT THOSE TIMES TONIGHT. WANING
INSTABILITY SUGGESTS LITTLE IF ANY THUNDER (JUST SHOWERS) AFTER
MIDNIGHT. OTHERWISE. THE SAME REGIME THAT HAS ENCOMPASSED OUR REGION
FOR THE PAST FEW DAYS (IE. UNSEASONABLY WARM AND HUMID SOUTH
SOUTHWESTERLY FLOW AROUND EXPANSIVE SUBTROPICAL HIGH PRESSURE OVER
THE CENTRAL ATLANTIC)... WILL PROVIDE FOR CONTINUED VERY MILD
CONDITIONS WITH THE REDEVELOPMENT OF LOW STRATUS THROUGH WED
MORNING. LOWS GENERALLY IN THE 65 TO 70 DEGREE RANGE EXPECTED.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 325 PM TUESDAY...
...SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES
POSSIBLE LATE WED NIGHT THROUGH THU AFTERNOON...
WEDNESDAY: CENTRAL NC WILL RESIDE IN AN AREA OF HEIGHT RISES ALOFT
AND ASSOCIATED GENERAL SUBSIDENCE...AHEAD OF AN AMPLIFYING/POWERFUL
UPPER TROUGH OVER THE MO VALLEY WED. THUS...CONVECTION SHOULD BE
RELATIVELY WIDELY SCATTERED AT BEST GIVEN A LACK OF ANY APPRECIABLE
FORCING ASIDE FROM MESOSCALE INFLUENCES BY THE MOUNTAINS AND SEA
BREEZE. VERY WARM...GIVEN THE EXPECTED MORE LIMITED CONVECTIVE
COVERAGE THAN TUE...WITH HIGHS IN THE 82 TO 88 DEGREE RANGE. WHILE
CONVECTIVE COVERAGE IS EXPECTED TO BE LOW...THOSE STORMS THAT DO
OCCUR WOULD BE QUITE STRONG TO SEVERE...GIVEN STEADILY INCREASING
DEEP LAYER SHEAR TO BETWEEN 35 KTS EAST TO 50 KTS WEST BY LATE
AFTERNOON...AND GIVEN PROJECTED BLCAPE WITHIN SEVERAL HUNDRED J/KG
OF 2000 -- INCLUDING 600-900 IN THE MINUS 10 TO MINUS 30 LAYER OWING
TO STEEP MID LEVEL LAPSE RATES AROUND 7 C/KM. THESE PARAMETERS WOULD
FAVOR BOTH LARGE HAIL AND DAMAGING STRAIGH TLINE WINDS. IT WILL ALSO
BECOME QUITE BREEZY WITH PROJECTED MIXED LAYER WINDS SUGGESTIVE OF
WIND GUSTS TO 30 MPH.
WEDNESDAY NIGHT AND THURSDAY: AFTER A RELATIVE VOID IN CONVECTION
WITH LOSS OF HEATING WED EVENING THROUGH THE FIRST HALF OF THE
NIGHT...BOTH FORCING FOR ASCENT AND LOW AND DEEP LAYER SHEAR WILL
STEADILY INCREASE FROM THE WEST TOWARD DAYBREAK. A SQUALL
LINE...AHEAD OF THE COLD FRONT ATTENDING THE AFOREMENTIONED POTENT
UPPER LEVEL TROUGH...IS EXPECTED TO EMERGE EAST OF THE APPALACHIANS
DURING THE WEE HOURS OF THE MORNING...MOVE STEADILY EASTWARD INTO
THE WESTERN NC PIEDMONT BY AROUND SUNRISE...THEN MARCH EASTWARD INTO
THE COASTAL PLAIN BY EARLY AFTERNOON. STRONG DEEP LAYER WIND
FIELDS...INCLUDING MODERATE VEERING IN THE LOWEST 5000 FEET...WILL
FAVOR DAMAGING WINDS AND ISOLATED TORNADOES...PARTICULARLY OVER THE
COASTAL PLAIN AND EASTERN PIEDMONT-SANDHILLS WHERE DIURNAL TIMING OF
THE QLCS PASSAGE WILL ALLOW FOR MORE ROBUST DIABATIC
HEATING/DESTABILIZATION INTO THE 1000 J/KG RANGE. VERY MILD IN A
BREEZY AND GUSTY SW FLOW OVERNIGHT (WITH NON-CONVECTIVE WIND GUSTS
AROUND 35 MPH)...WITH LOWS AROUND 70 DEGREES OR SO. HIGHS IN THE
UPPER 70S TO LOWER-MIDDLE 80S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 250 PM...
THURSDAY NIGHT THROUGH SUNDAY NIGHT...
WITH THE EXITING OF THE THURSDAY FRONT TO THE EAST... HIGH PRESSURE
OVER THE GULF COAST STATES THURSDAY EVENING WILL MOVE NORTHEAST TO
VIRGINIA BY SATURDAY MORNING... AND MOVE OFFSHORE FOR SATURDAY NIGHT
AND SUNDAY. A DRY FORECAST... PERHAPS EXTENDING BEYOND MONDAY
MORNING. AFTERNOON HIGH TEMPERATURES RISING EACH DAY... WITH LOW TO
MID 70S FRIDAY... WARMING INTO THE LOWER 80S SUNDAY. OVERNIGHT LOW
TEMPERATURES 48 TO 55.
MONDAY THROUGH TUESDAY...
AN APPROACHING UPPER LEVEL TROUGH WILL ONLY WEAKLY BE REFLECTED AT
THE SURFACE MONDAY... AND WILL BE CLOSE ENOUGH FOR A SLIGHT RAIN
CHANCE NORTHWEST MONDAY AFTERNOON. CURRENT MODEL CONSENSUS WILL PUSH
SHOWERS AND THUNDERSTORMS THROUGH CENTRAL NORTH CAROLINA MONDAY
NIGHT AND TUESDAY MORNING. AFTERNOON HIGH TEMPERATURES 80 TO 85
MONDAY AND IN THE 70S TUESDAY. LOW TEMPERATURES 55 TO 60 SUNDAY AND
MONDAY NIGHTS.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AS OF 210 PM...
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...MAINLY WEST
OF HIGHWAY 220... ALTHOUGH SOME SHOWERS AND THUNDERSTORMS OVER THE
FOOTHILLS WILL EDGE INTO THE WESTERN PIEDMONT. THUNDERSTORMS
SHOULD NOT PERSIST MUCH PAST SUNSET... BUT ISOLATED SHOWERS WILL
BE POSSIBLE THROUGH THE NIGHT. IFR VISIBILITIES AND CEILINGS IN
HEAVIER SHOWERS. GUSTY SOUTHWEST WINDS THIS AFTERNOON 20 TO 25 MPH
AT TIMES. IFR STRATUS FORECAST TO DEVELOP TONIGHT TOWARD MIDNIGHT
AND PERSIST PAST SUNRISE BEFORE LIFTING TO MVFR. GUSTY SOUTH TO
SOUTHWEST WINDS RETURN BY LATE MORNING... TO NEAR 25 MPH.
SHOWERS WITH MAINLY AFTERNOON THUNDERSTORMS WEDNESDAY... THEN A
COLD FRONT MOVING THROUGH CENTRAL NORTH CAROLINA LATE WEDNESDAY
NIGHT INTO THURSDAY NOON... WITH SHOWERS AND THUNDERSTORMS AND 55
MPH WINDS AS LOW AT 3000 FEET. BECOMING VFR BEFORE SUNSET THURSDAY
AND CONTINUING INTO SUNDAY WITH THE EXCEPTION OF PATCH MVFR FOG
AROUND SUNRISE.
&&
.CLIMATE...
UPCOMING RECORD HIGH MINIMUM TEMPERATURES (WARM LOWS) FOR RDU AND
GSO:
RDU:
APRIL 26: 65 (2007)
APRIL 27: 63 (2008)
APRIL 28: 66 (1954)
GSO:
APRIL 26: 65 (2007)
APRIL 27: 62 (2007)
APRIL 28: 65 (1956)
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...
NEAR TERM...MWS
SHORT TERM...MWS
LONG TERM...
AVIATION...
CLIMATE...WFO RAH
Hazardous weather outlook, Apr 26, 3:18 PM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT TUE APR 26 2011
NCZ008>011-026>028-041>043-077-078-085-086-088-089-271100-
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
418 PM EDT TUE APR 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THROUGH TONIGHT.
AN UNSEASONABLY WARM AND HUMID AIR MASS WILL SUPPORT THE
DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS THROUGHOUT THE
AFTERNOON...SOME WITH LOCALLY HEAVY DOWNPOURS AND RESULTANT
LOCALIZED FLOODING. GUSTY WINDS IN EXCESS OF 45 MPH WILL ALSO BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...AS A
COLD FRONT MOVES EAST ACROSS CENTRAL NORTH CAROLINA. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS
AND ISOLATED TORNADOES.
NCZ007-021>025-038>040-073>076-083-084-271100-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
418 PM EDT TUE APR 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THROUGH TONIGHT.
AN UNSEASONABLY WARM AND HUMID AIR MASS WILL SUPPORT THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT THE
AFTERNOON...SOME WITH LOCALLY HEAVY DOWNPOURS AND RESULTANT
LOCALIZED FLOODING. GUSTY WINDS IN EXCESS OF 45 MPH WILL ALSO BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE WEDNESDAY
NIGHT INTO THURSDAY MORNING...AS A COLD FRONT MOVES EAST ACROSS
CENTRAL NORTH CAROLINA. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES.
In the hours before
Special weather statement, Apr 26, 12:05 PM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
105 PM EDT TUE APR 26 2011
NCZ042-078-089-261800-
JOHNSTON-SAMPSON-WAYNE-
105 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON...WAYNE AND
EASTERN JOHNSTON COUNTIES THROUGH 200 PM EDT...
AT 104 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHEAST OF HOBBTON...OR ABOUT 7 MILES NORTHEAST OF CLINTON...MOVING
NORTH AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOBBTON...GRANTHAM...
MAR-MAC.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
3519 7801 3519 7805 3517 7807 3518 7816
3509 7817 3501 7815 3504 7839 3552 7825
3553 7782 3542 7782 3540 7780
TIME...MOT...LOC 1704Z 197DEG 22KT 3510 7826
22Special weather statement, Apr 26, 12:36 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
136 PM EDT TUE APR 26 2011
NCZ011-028-261830-
EDGECOMBE-HALIFAX-
136 PM EDT TUE APR 26 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HALIFAX AND EDGECOMBE
COUNTIES THROUGH 230 PM EDT...
AT 136 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER TARBORO...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE...LEGGETT...SCOTLAND NECK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3608 7731 3600 7740 3594 7737 3577 7757
3587 7776 3631 7754 3633 7745 3629 7741
3627 7741 3624 7737 3621 7738 3619 7731
3617 7730 3616 7727 3610 7722
TIME...MOT...LOC 1736Z 207DEG 18KT 3591 7761
22Special weather statement, Apr 26, 1:18 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
218 PM EDT TUE APR 26 2011
NCZ026-027-042-043-078-261915-
FRANKLIN-JOHNSTON-NASH-WAYNE-WILSON-
218 PM EDT TUE APR 26 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WAYNE...JOHNSTON...
NASH...WILSON AND FRANKLIN COUNTIES THROUGH 315 PM EDT...
AT 213 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 5 MILES SOUTH OF EMIT...OR ABOUT 8 MILES
SOUTHEAST OF LINWOOD...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE...EMIT...MIDDLESEX...BAILEY...SPRING
HOPE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY DOWNPOURS WITH RAINFALL RATES OF ONE
TO TWO INCHES PER HOUR. MOTORISTS ALONG HIGHWAY 264 AND ADJACENT
AREAS SHOULD DRIVE WITH CAUTION AND BE PREPARED FOR PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3588 7783 3586 7783 3586 7781 3549 7807
3561 7838 3577 7834 3581 7826 3583 7826
3590 7831 3608 7826 3597 7778
TIME...MOT...LOC 1813Z 203DEG 23KT 3567 7824
22Special weather statement, Apr 26, 1:54 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
254 PM EDT TUE APR 26 2011
NCZ073>075-083>086-261945-
ANSON-HOKE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-STANLY-
254 PM EDT TUE APR 26 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE NORTH ACROSS THE SOUTHERN
PIEDMONT THROUGH 345 PM EDT...
AT 250 PM EDT...DOPPLER RADAR INDICATED SCATTERED SHOWERS AND
THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHERN
ANSON...RICHMOND...AND SCOTLAND COUNTIES...MOVING NORTH AT 30 MPH.
THE STRONGEST STORMS WERE LOCATED FROM DIGGS TO LAUREL HILL.
SOME LOCATIONS IMPACTED INCLUDE...CAMP MACKALL
ROCKINGHAM...ELLERBE...PINEHURST...NORMAN...AND WADESBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3480 7968 3481 8033 3519 8029 3517 8037
3550 8030 3551 7990 3544 7933 3535 7927
3531 7919 3527 7922 3524 7920 3483 7929
3483 7934 3477 7933 3463 7946
TIME...MOT...LOC 1850Z 187DEG 27KT 3488 7987
22Local storm report, Apr 26, 2:19 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 3 NE SCOTLAND NECK 36.16N 77.39W
04/26/2011 E0.75 INCH HALIFAX NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1100542
KCSpecial weather statement, Apr 26, 2:32 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT TUE APR 26 2011
NCZ007-008-262000-
GRANVILLE-PERSON-
332 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON AND GRANVILLE
COUNTIES THROUGH 400 PM EDT...
AT 333 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROXBORO...MOVING NORTH AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BETHEL HILL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3631 7877 3633 7906 3655 7904 3654 7868
TIME...MOT...LOC 1933Z 190DEG 19KT 3641 7889
22
Thunderstorm Wind, Randolph
- When
- April 26, 3:35 PM EST
- Where
- Randolph County, 2.18 mi NE of Jacksons Creek to 2.35 mi ENE of Jacksons Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.740, -79.970
A couple of trees were blown down along a short swath across Highway 64 about 8 miles west of Asheboro.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 26 to 27, 201112 deaths · 52 injured · $28 million · EF5 · 102 events
- Tornadoes and Flash Flooding in Louisiana, April 26 to 27, 20112 deaths · 2 injured · $16 million · EF2 · 63 events
- Tornadoes and Flash Flooding in Tennessee, April 26 to 27, 20111 death · 1 injured · $1.5 million · EF1 · 83 events
- Tornadoes and Hail in Texas, April 26, 20111 death · 2 injured · $1.5 million · EF1 · 72 events
- Avalanche in California, April 26, 20112 deaths · 1 event
- Tornadoes and Flash Flooding in New York, April 26 to 28, 2011$11 million · EF2 · 35 events
- Tornado and Hail in Michigan, April 26, 20119 injured · $24 million · EF0 · 9 events
- Tornadoes and Flash Flood in Louisiana, April 26 to 27, 20111 injured · $1.9 million · EF2 · 18 events
- Tornadoes and Hail in Texas, April 26 to 27, 2011$330,000 · EF2 · 20 events
- Tornadoes and Damaging Winds in Indiana, April 26, 2011$355,000 · EF2 · 5 events
- Damaging Wind in Mississippi, April 26, 20111 death · $5,000 · 56 kt wind · 1 event
- Flash Flooding and Flooding in Vermont, April 26 to 29, 2011$5.9 million · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298107.